Benzylpiperazine (Trifluoromethyl-Phenylpiperazine): Reactions with other drugs or substances
Last modified: Thursday, 25. December 2008 - 8:33 am
BZP and TFMPP may contaminate ecstasy tablets, and users hoping for an extended or intensified “high” from ecstasy sometimes deliberately combine these drugs. A 2001 report in the medical literature from Zurich, Switzerland, describes a 23-year-old woman who died after consuming both BZP and ecstasy. When she was admitted to the hospital 11 hours after taking the drug combination, she experienced high blood pressure, coma, decreased reflexes, and non-reacting pupils. Excess drinking of water before coming to the hospital had caused extremely low levels of sodium in the blood, brain swelling, and ultimately, death.
Warnings are given against combining piperazines, used to treat parasitic infections, with psychiatric medications known as phenothiazines, as piperazines can dramatically worsen the stiffness, tremor, and other movement abnormalities caused by phenothiazines. The combination may even cause violent seizures or convulsions.